MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA,TIB BEARING TRL SZ 8, 12MM; ORTHOPAEDIC TEMPLATE

ARTHREX, INC. IBAL TKA,TIB BEARING TRL SZ 8, 12MM; ORTHOPAEDIC TEMPLATE
Model Number IBAL TKA,TIB BEARING TRL SZ 8, 12MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via sems (b)(4) that an ar-623-t812 ibalance tka, tibial bearing trial size 8 was broken during use with no further information provided.There was no effects to the patient reported.This was discovered during a procedure.Additional information was received on 3/29/2024: the impactor was broken when the tibial implant was implanted; the poly trial broke when attempting to trial the sizes.The device broke while being put into the patient, and all fragments were retrieved from the patient.The case was delayed by about a minute when switching to another poly trial size.The case was completed with another trial and finished normally with no adverse effects on the patient.This was discovered during a total knee arthroplasty procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed.Based on the image provided from the field, it is evident that the trial has damage around the edges and a piece broken off in the center.Consequently, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to user-applied mechanical forces during insertion.

Brand Name
IBAL TKA,TIB BEARING TRL SZ 8, 12MM
Common Device Name
ORTHOPAEDIC TEMPLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19146753
Report Number1220246-2024-02182
Device Sequence Number7303756
Product Code HWT
UDI-Device Identifier00888867215405
UDI-Public00888867215405
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL TKA,TIB BEARING TRL SZ 8, 12MM
Device Catalogue NumberAR-623-T812
Device Lot Number132581531
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/17/2025
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown